MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Manufacturer narrative: refractive surprise - each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Claim # (b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced refractive surprise.The lens was exchanged with a same length but different model and power and the problem resolved.The cause of the event was reported as unknown.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21542998
Report Number2023826-2025-00351
Device Sequence Number8050169
Product Code MTA
UDI-Device Identifier00840311302512
UDI-Public(01)00840311302512(11)241020(17)270930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICMO 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale